Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cold Turkey, what withdrawal symtoms to expect. Sandi

Posted by Sunnely on February 1, 2001, at 19:04:31

In reply to Cold Turkey, what withdrawal symtoms to expect., posted by Sandi on February 1, 2001, at 8:53:50

Hi Sandi,

The weight of evidence, although based primarily on clinical reports, suggests that Effexor is associated with withdrawal symptoms that may be similar to but more severe than those observed with other antidepressants.

Patients may show withdrawal effects after only a few weeks exposure and upon dose reduction or single missed doses. Withdrawal symptoms from Effexor may include anxiety, agitation, tremors, severe headache, nausea, cramps, dizziness, lightheadedness, vertigo, numbness, depression, rapid heart beat, ringing in the ears, motor restlessness, "shock-like" or "electric-like" sensations. Auditory hallucinations have also been reported.

Although the extended-release (XR) formulation of Effexor appears to produce fewer side effects acutely (e.g., nausea), it does not appear to differ from the immediate-release (IR) formulation in likelihood of causing withdrawal reactions.

Getting off Effexor is not easy and requires close supervision by the doctor. Generally, resuming the former dose of the medication alleviates the withdrawal symptoms. The general rule to avoid distressing SRI (serotonin reuptake inhibitor) withdrawal symptoms is slow taper. The duration of taper varies from one individual to another. Some may require much longer taper for example, 8 weeks or more. Others may require an add-on SRI during taper, preferably Prozac, to avoid those nasty withdrawal symptoms.

================================================================

> I have been on Effexor XR for 1.5 months at 75 mg. Prior to that Prozac, Wellbutrin, and Celexa for 2 years. I do not feel better and can not handle the side effects of Effexor. I have stopped taking as of 2 days ago. I do not want to take another dose. I am tired still and have a headache and am a little sick to my stomach. As long as I am laying down I don't feel dizzy. Since I have been on Effexor for a short time, does anyone think my withdrawal will be that bad?
> I am worried. Thank you.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sunnely thread:53094
URL: http://www.dr-bob.org/babble/20010131/msgs/53129.html